Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Pain during Zyprexa withdrawl

My girlfriend is two weeks into Zyprexa withdrawl and along with the constant nausea is experiencing bouts of pretty severe abdominal pain. She says it feels like a muscle cramp inside her stomach. Has anyone else experienced anything similar while detoxing from the Zypexa? She also belches almost constantly. If anyone could offer information on this I would really appreciate it.
9 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
She should go back to her doctor and ask him for something like klonopin to help relieve her of this symptoms.
Avatar universal
I have gone off zyprexa x2 after taking it everyday.  My does was only .5mg but it was strong enough for me to sleep for 10 1/2hrs so i only use it when i am quite sick.  Anyways my symptoms from withdrawal were just insomnia for the 1st week or so and nothing that bothered me since i knew my body would adjust.  I hope she has seen or spoken to her doctor and that that has helped her.
Avatar universal
Your girlfriend needs to slowly taper from the Zyprexa. It is known to cause incredible abdominal and muscle spasms in many people, regardless of diagnosis of length of use. There is a wonderful, supportive group of people who've successfully withdrawn while implementing responsible dieatry habits and spiritual relaxation techniques to help ease the withdrawal symptoms.

Do your girlfriend a favor and discourage her from poisoning herself with Klonopin, a known neurotoxin. For information on the dangers of Klonopin you should check out www.benzo.org.uk  

This withdrawal support group has been very successful at helping hundreds of people safely get off psychotropic drugs over the last several years: http://health.groups.yahoo.com/group/Withdrawal_and_Recovery/

Good luck and God bless,

Terramuggus
Avatar universal
I've documented my withdrawal from zyprexa on http://zyprexawithdrawal.com.  It's been horribly agonizing.  I was never on a high dose (1.25 mg/day) but it was high enough to not be able to quit cold turkey (tried 4 times).  I worked with my pdoc and had my wife on board and tapered over 5 weeks and finally, when I was down to 1/4 of a 2.5 mg tablet twice a week, cut the strings.  I'm currently on day 17 and this past weekend was simply hell.  I can't describe it.  On any day I can experience panic, anxiety, depression, feeling like a zombie all within a couple hours.  It's absolute hell.  As of 3 days ago, I wanted nothing more than to jump back on the zyprexa bandwagon but now I don't feel that anymore.  Hopefully, I'm over the hump.

My advice, taper over a long time, get your doc and family/friends' support and get ready for 3 weeks of hell.
Avatar universal
The women in our immediate family have all been on anti-depressants.  My older sister died from a drug overdose about 7 yrs ago, and I am convinced now later on that withdrawal syndrome somehow had a role.  Her death still pains me.  She had been taking high prescribed doses elavil(amitryptiline) for many years to treat manic depression, as well as a mix of other medications.  The last drug she was on, neurontin, had such awful side effects that she discontinued it, I believe cold turkey.  I myself took small doses of paxil (about 5 mgs) after she died to help me cope, as well as had therapy.  Paxil did help me sleep and stabilize.  After several months, however, I noticed emotional blunting, lethargy, and unresponsiveness.  I went off the drug cold turkey.  I would not advise it under any circumstances.  My moods plummetted or rocketed/raced up.  Up-down, up-down I had flu-like symptoms for weeks, without knowing why.  I felt sweaty, congested, fuzzy-headed, miserable. When I talked to a nurse practicioner I had begun to see at a psychiatric medical facility, she explained it hadn't been wise and told me about the chemical "life" of medications in your body--how long they stay in your system and how you need to take them at regular times and how long you can go between not taking them without having effects.
Lasty, though, there's my mom.  I'm really worried about her.  She was diagnosed bi-polar and was taking lithium for yrs, more recently zyprexa.  However, she's diabetic.  A doctor recently advised her to lower her dose.  She did, to about 2.5 mgs/day.  It's been about three months.  Now she's having dizziness, shakiness, dry mouth, insommnia.  We're going to the g/p doctor, he's not a psychiatrist, but she's still on the medication but wants to go off it.  Any one have any experiences similar to hers?
Avatar universal
******URGENT*******

I have been searching and communicating in online chat forums of all sorts on this subject.  I read so many desperate postings about people who have suffered and continue to suffer because of their meds.  

There are SERIOUS side effects that people need to be aware BEFORE they get on these meds.  That does not include being given an explanation in their medication box that consists of a 4-font.   And one should not need a PhD to read this information. (I was getting my Ph.D. in a social science the first time I was prescribed these things.  When I asked my doctor some technical scientific information about the meds, he didn
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area